Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 49, NWS New Orleans, LA

May 16, 2008Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at May 16, 2008, 9:42 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 16, 2008, 9:42 AM CDT (14:42 UTC)
Expired
May 16, 2008, 7:26 PM CDT
In force
10 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1).

Action stage
40 ft
Minor stage
45 ft
Moderate stage
50 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLIX 161442
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
942 AM CDT FRI MAY 16 2008

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  THE BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH
  
FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

LAC103-170842-
/O.NEW.KLIX.FL.W.0049.000000T0000Z-000000T0000Z/
/CGSL1.1.ER.080516T0600Z.080516T2100Z.000000T0000Z.NO/
942 AM CDT FRI MAY 16 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR THE BOGUE FALAYA RIVER AT CAMP COVINGTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM FRIDAY THE STAGE WAS 43.9 FEET. 
* MINOR FLOODING IS FORECAST.
* THE FLOOD STAGE IS 45.0 FEET. 
* FORECAST...DUE TO CONTINUING LIGHT TO MODERATE RAINFALL IN THE AREA 
  THE RIVER IS NOW EXPECTED TO RISE AND CREST NEAR THE FLOOD STAGE OF 
  45.0 FEET THIS AFTERNOON.  ADDITIONAL RISES ARE POSSIBLE BASED ON
  ACTUAL RAINFALL AMOUNTS.
* IMPACT...AT 45.0 FEET...WATER WILL ENCROACH RESIDENTIAL PROPERTY IN 
  THE VICINITY OF THE GAGE. RESIDENCES ON THE EAST BANK NEAR THE 
  RIVER WILL BE THREATENED. WATER WILL COVER ENTRANCE DRIVEWAYS TO 
  PROPERTY ON THE EAST BANK.

$$

9/SO
1 follow-up statement
000 
WGUS84 KLIX 170026
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
726 PM CDT FRI MAY 16 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  THE BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY 
  PARISH 

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.



LAC103-170056-
/O.CAN.KLIX.FL.W.0049.000000T0000Z-080517T0026Z/
/CGSL1.N.ER.080516T0600Z.000000T0000Z.000000T0000Z.NO/
726 PM CDT FRI MAY 16 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BOGUE FALAYA RIVER AT CAMP COVINGTON.
* AT  3:00 PM FRIDAY THE STAGE WAS 44.1 FEET. 
* FLOOD STAGE IS 45.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 44.7 FEET 
  EARLY THIS AFTERNOON...AND WILL CONTINUE TO FALL THROUGH 
  THE OVERNIGHT HOURS.

$$

LAC103-171742-
/O.EXT.KLIX.FL.W.0043.000000T0000Z-080517T1742Z/
/CVEL1.1.ER.080515T0900Z.080516T0915Z.080517T1142Z.NO/
726 PM CDT FRI MAY 16 2008

THE FLOOD WARNING CONTINUES FOR
  THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:15 PM FRIDAY THE STAGE WAS 6.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  7 AM TOMORROW MORNING.
* IMPACT...AT 6.0 FEET...THE RIVER WILL LEAVE ITS BANKS UNDER THE BOSTON
  STREET BRIDGE AND BEGIN TO FLOOD THE BOSTON TOWERS PROPERTY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 16, 4:04 AM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, May 16, 4:04 AM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 AM CDT FRI MAY 16 2008

.SHORT TERM...
READY FOR ANOTHER RAINY DAY...OR AT LEAST MORNING? ANOTHER IN A
LINE OF DISTURBANCES WILL MOVE ALONG THE COLD FRONTAL AXIS TODAY.
THIS IS CURRENTLY BEGINNING OVER THE NW GULF. SH/TS CELLS WILL
MOVE NE AT 25 KNOTS THIS MORNING THEN BECOME EASTBOUND AND SPEED
UP TO AROUND 40 KNOTS BY NOON. SO FLOODING SHOULD NOT BE A PROBLEM
OVER THE NORTH SHORE BUT SOME TRAINING ISSUED MAY SET UP FOR A
TIME OVER AREAS SOUTH OF THE LAKE AND WILL HAVE TO BE WATCHED.

AS FAR AS SEVERE WX...WE HAVE HAD OUR SHARE THE PAST FEW DAYS. BUT
TODAY WILL BE A LITTLE DIFFERENT. TS THAT DEVELOP TODAY DO NOT
HAVE THE NUMBERS TO SUPPORT SEVERE CRITERIA OVER THE NORTH SHORE
AND MOST OF SOUTHERN MISSISSIPPI. CONDITIONS CHANGE SOMEWHAT AS
ONE HEADS SOUTHWARD TOWARD THE COAST. IF I HAD TO DRAW A LINE FOR
AN AREA WITH THE BEST CONDITIONAL PROBABILITIES IT WOULD BE FROM
THIBODEAUX TO PICAYUNE AND ALL AREAS SOUTH AND EAST...ESPECIALLY
OVER THE GULF COASTAL WATERS. THESE PRIME CONDITIONS WILL SINK
TOWARD THE COAST ALL MORNING. WILL BRING THIS UP IN THE HWO THIS
MORNING WITH STRONGER EMPHASIS ON MARINE WATERS. MAIN HAZARDS ON
LAND FOR THE AREAS MENTIONED ABOVE WILL INCLUDE STRONG DAMAGING
WINDS AND FREQUENT LIGHTNING. 500 TEMPS ARE QUITE WARM AT AROUND
-7C SO HAIL IF ANY SHOULD BE SMALL FOR THESE LAND AREAS. NUMBERS
SUPPORTING TORNADIC DEVELOPMENT ARE LOW UNTIL WE GET OVER THE
COASTAL WATERS. WILL MENTION WATERSPOUT POSSIBILITIES...LARGE
HAIL...STRONG WINDS 40+ KNOTS...CONTINUOUS LIGHTNING FOR THE GULF
WATERS TODAY.

ALL THIS ACTIVITY SHOULD BEGIN TO DECREASE AS WE MOVE THROUGH THE
AFTERNOON. THE COLD FRONT MOVES SLOWLY INTO THE GULF BRINGING THE
LARGE AREAS OF SH/TS WITH IT. THE WEEKEND LOOKS GOOD AS DOES THE
FIRST PART OF NEXT WEEK.

.LONG TERM...
SOME MORE CHANGES ARE COMING FOR THE EXTENDED. A VERY STRONG 170KT JET
AT 30H IS CURRENTLY MOVING OVER THE WEST PAC AND WILL INTRODUCE
ITSELF TO AN EAST PAC TROUGH MONDAY. THE UPPER RIDGE OVER THE WEST COAST
IS QUITE EXTENSIVE AND STRONG BUT WILL BE NO MATCH FOR THE PAC JET
MOVING INTO ITS WEST SIDE. THE JET WILL BE STRONG ENOUGH TO DEEPEN
THE EAST PAC TROUGH PROGRESSING THE TROUGH OVER THE RIDGE
EFFECTIVELY FLATTENING AND SHOVING IT EAST. BY THE END OF THE
FORESEEABLE EXTENDED...THE JET IS ABLE TO CARVE OUT A HUGE UPPER
TROUGH TAKING UP MUCH OF NORTH AMERICA. KEEP IN MIND THIS IS
SEVERAL DAYS OUT BUT CURRENT GLOBAL MODELS ARE ALREADY PICKING UP
AND INITIALIZING ON THE STRONG PAC JET.

&&

.AVIATION...
IFR RULES WILL APPLY FOR SCATTERED LOW CEILINGS THIS MORNING.
THESE WILL LIFT SOMEWHAT DURING THE MORNING. BUT AREAS OF
CONVECTION WILL STAY WITH US THROUGH NOON BEFORE WEAKENING DURING
THE AFTERNOON.

&&

.MARINE...

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  55  81  57 /  40   0   0  10
BTR  79  57  84  59 /  50   0   0  10
MSY  79  62  81  62 /  70  10   0  10
GPT  80  59  80  60 /  70  10   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

In the hours before

Special weather statement, May 16, 4:22 AM CDT, 5 hours 20 minutes before
LAZ058>062-065-161015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
422 AM CDT FRI MAY 16 2008

...HEAVY RAIN MOVING FROM THIBODAUX TO NEW ORLEANS...

AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS FROM NORTHERN LAFOURCHE PARISH TO
THE NEW ORLEANS METRO AREA. TRAINING OF RAINFALL ALONG THIS STRETCH
AND BOUTTE...KENNER...DESTREHAN AND OTHER NEIGHBORING CITIES WILL
LIKELY RECEIVE UP TO 2 INCHES OF RAIN THROUGH 530 AM THIS MORNING.

BE PREPARED TO TAKE QUICK ACTION IF A FLASH FLOOD WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 16, 6:25 AM CDT, 3 hours 17 minutes before
LAZ061-063-064-068>070-161230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 AM CDT FRI MAY 16 2008

...LINE OF THUNDERSTORM WITH HEAVY RAIN MOVING SOUTH OF
   NEW ORLEANS...

AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM BAY
ST. LOUIS TO MYRTLE GROVE...MOVING SOUTHEAST AT 10 MPH.

THE MAIN THREAT WILL BE HEAVY RAINFALL OVER MYRTLE GROVE...YSCLOSKEY...
POINTE A LA HACHE...PORT SULPHUR AND EMPIRE THROUGH 8 AM THIS MORNING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 16, 6:46 AM CDT, 2 hours 56 minutes before
LAZ066>068-161245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
646 AM CDT FRI MAY 16 2008

...THUNDERSTORM WITH HEAVY RAIN FROM MYRTLE GROVE TO SOUTH OF DULAC...

AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM MYRTLE
GROVE TO SOUTH OF DULAC...MOVING SOUTHEAST AT 10 MPH.

THESE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE NEAR...LEEVILLE AT 730
AM...GRAND ISLE AT 745 AM. RAINFALL AMOUNTS OF 3 INCHES ARE POSSIBLE.

ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO
BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 4:41 AM CDTSpecial Marine WarningLIX2 hr
May 16, 5:28 AM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne62 min
May 16, 5:38 AM CDTSpecial Marine WarningLIX2 hr
May 16, 6:18 AM CDTSpecial Marine WarningLIX87 min
May 16, 7:40 AM CDTSpecial Marine WarningLIX2 hr
May 16, 7:57 AM CDTSpecial Marine WarningLIX2 hr
May 16, 8:42 AM CDTSpecial Marine WarningLIX93 min
May 16, 9:26 AM CDTRiver Flood WarningLIXSaint Tammany, Washington7 days
May 16, 9:34 AM CDTSpecial Marine WarningLIX56 min
May 16, 10:10 AM CDTSpecial Marine WarningLIX65 min

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.